Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 23, NWS Goodland, KS

June 12, 2007Yuma County, Colorado

NWS Goodland, KS issued this flash flood warning at Jun 12, 2007, 12:03 PM MDT for Yuma County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 12:03 PM MDT (18:03 UTC)
Expired
Jun 12, 2007, 6:00 PM MDT
In force
6 hr
Issued by
NWS Goodland, KS
Area
Whole counties

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
2316 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 121804
FFWGLD
COC125-130000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1203 PM MDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YUMA COUNTY IN NORTHEAST COLORADO...
  THIS INCLUDES THE CITIES OF...WRAY...WAUNETA...VERNON...LAIRD...
  KIRK...IDALIA...HEARTSTRONG...HALE...ECKLEY...CLARKVILLE...BONNY
  RESERVOIR...BEECHER ISLAND...ALVIN...

* UNTIL 600 PM MDT

* AT 1158 AM MDT...NUMEROUS THUNDERSTORMS CONTINUE TO LIFT TO THE    
  NORTH ACROSS YUMA COUNTY. THESE STORMS ARE PRODUCING RAINFALL      
  RATES IN EXCESS OF AN INCH AND HOUR...AND AS STORMS CONTINUE TO    
  MOVE OVER THE SAME AREAS FLASH FLOODING WILL BE POSSIBLE.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3958 10263 3958 10208 4042 10205 4044 10266

$$

JRM
2 follow-up statements
000 
WGUS73 KGLD 121936
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
132 PM MDT TUE JUN 12 2007

COC125-130000-
YUMA CO-
132 PM MDT TUE JUN 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR YUMA
COUNTY...

AT 130 PM MDT...A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN 
HAD LIFTED TO THE NORTH AND EAST OUT OF YUMA COUNTY. ANOTHER AREA OF 
THUNDERSTORMS WERE DEVELOPING ACROSS THE SOUTHWEST CORNER OF THE 
COUNTY...AND ARE LIFTING NORTH AT 20 MPH. THUNDERSTORMS EARLIER 
TODAY PRODUCED BETWEEN 1 AND 2 INCHES IN LESS THAN AN HOUR...AND ANY 
ADDTIONAL RAINFALL WILL CREATE FURTHER FLOODING PROBLEMS. FLOODING 
CONDTIONS WILL LIKELY BE THE WORST ACROSS THE EXTREME NORTHERN YUMA 
COUNTY...WHERE HEAVY RAIN OCCURED THE NIGHT BEFORE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WRAY...
WAUNETA...LAIRD...ECKLEY...CLARKVILLE AND ALVIN

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

LAT...LON 3958 10263 3958 10208 4042 10205 4044 10266

$$

JRM
000 
WGUS73 KGLD 122358
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT TUE JUN 12 2007

COC125-130005-
YUMA CO-
555 PM MDT TUE JUN 12 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT(700 PM CDT) FOR
YUMA COUNTY...

AT 555 PM MDT...RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS HAVE 
DIMINISHED. FURTHERMORE NO FLOODING HAS BEEN REPORTED. THEREFORE 
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY MORNING.

LAT...LON 3958 10263 3958 10208 4042 10205 4044 10266

$$

STASSER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 9:32 AM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 12, 9:32 AM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
932 AM MDT TUE JUN 12 2007

.UPDATE...AREAS OF YUMA AND DUNDY COUNTIES RECEIVED HEAVY RAIN
LAST NIGHT...IN ADDITION SOME OF THE HEAVY RAIN IN CHASE COUNTY
WILL DRAIN INTO DUNDY AND HITCHCOCK COUNTIES. BASED ON THIS AND
THE LATEST QPF AND EXCESSIVE RAINFALL OUTLOOK...A FLASH FLOOD
WATCH WAS ISSUED THROUGH 18Z TOMORROW FOR YUMA...DUNDY...HITCHCOCK
...CHEYENNE(KS)...AND RAWLINS COUNTIES.

&&

.PREV DISCUSSION... /ISSUED 240 AM MDT TUE JUN 12 2007/

DISCUSSION...MAIN FORECAST PROBLEM WILL BE WHEN THE PRECIPITATION
THAT BEGINS THIS AFTERNOON WILL STOP...DEPENDING ON DURATION AND
INTENSITY...THIS COULD CAUSE HYRO PROBLEMS ONCE AGAIN. SECONDARY
PROBLEM WILL BE HOW COOL TO MAKE HIGH TEMPERATURES...ESPECIALLY ON
WEDNESDAY. SATELLITE SHOWING LITTLE CHANGE FROM YESTERDAY. VERY ACTIVE
FLOW OVER THE PACIFIC. SYSTEM DIGGING INTO THE PACIFIC NORTHWEST AND
THIS IS KICKING OUT SOUTHERN LOW INTO ARIZONA AND NEW MEXICO.
SUBTROPICAL MOISTURE COMING IN AHEAD OF THIS ON TOP OF ALREADY VERY
MOIST LOW LEVEL AIR MASS. BLOCKY AND RETROGRESSIVE PATTERN IN PLACE
FROM THE EASTERN PORTION OF THE COUNTRY INTO THE WESTERN ATLANTIC.

AT JET LEVEL...THE GFS/NAM ARE NOT FAR ENOUGH WEST WITH JET AXIS
OVER CALIFORNIA. THE UKMET IS NEARLY ON. THE NAM WAS DOING BETTER ON
THE JET SEGMENT ROUNDING THE BASE AND COMING UP THROUGH NEW MEXICO.
AT MID LEVELS...UPPER AIR ANALYSIS AND SATELLITE WOULD SUPPORT THE
UKMET/ECMWF DOING SLIGHTLY BETTER THAN THE GFS.

MODEL TREND FROM YESTERDAY IS TO HAVE THE INCOMING LOW FURTHER
SOUTHWEST AND SLOWER. THIS MAKES SENSE DUE TO THE BLOCK IN PLACE
FURTHER EAST. WILL PREFER A BLEND OF THE MODELS...AND TRENDING
TOWARD WHICH IS COOLER...WETTER...AND SLOWER WITH THE PROGRESSION OF
THE UPPER SYSTEM. GENERAL CONSENSUS BY 12Z THURSDAY IS TO HAVE MID
LEVEL CIRCULATION OVER CENTRAL OR SOUTHWEST KANSAS.

TODAY/TONIGHT...BECAUSE OF LOW LEVEL JET IMPINGING ON MESOSCALE
OUTFLOW BOUNDARY OVER/NEAR OUR NORTHWEST PORTION OF OUR FORECAST
AREA...AREA OF THUNDERSTORMS CONTINUES TO PERSIST. ALSO THIS AREA
IS NEAR WESTERN SIDE OF UPPER RIDGE. BECAUSE OF MESOSCALE BOUNDARY
THAT WILL BE IN PLACE...CONVECTION ONGOING...AND NOT WANTING TO GET
TOO FANCY WITH THIS...WILL PUT POPS IN FOR THE ENTIRE DAY...ALTHOUGH
THE AFTERNOON WILL PROBABLY SEE THE MOST COVERAGE. LIFT AND
CONVERGENCE MAXIMIZE IN THE WEST LATER THIS AFTERNOON INTO THIS
EVENING AND THEN MOVE WEST...AND ORIENTED POPS THAT WAY. NAM
INDICATING A DRY SLOT THAT AM NOT SURE ABOUT. BUT TO ACCOUNT FOR
THIS NEIGHBORS THINKING...WILL HAVE LOWER POPS IN THE SOUTH.

AIR MASS WILL BE EXTREMELY MOIST THROUGH A DEEP LAYER. MAY HAVE
CLOUD COVER HINDER HEATING AND INSTABILITY. HOWEVER...LIFT WILL BE
STRONG. IF RADAR ESTIMATES ARE CORRECT...THE EXTREME NORTHERN
PORTION OF YUMA AND DUNDY RECEIVED A DECENT AMOUNT OF RAINFALL.
HOWEVER...SOME OF THIS COULD BE HAIL CONTAMINATED. HOWEVER...JUST TO
THE NORTH OF US THEY RECEIVED AN OBSCENE AMOUNT OF RAINFALL. ALSO
STORM MOTIONS WILL BE MUCH FASTER TODAY...AND WILL HAVE TO DEPEND ON
REPEATED TRAINING. HPC HAS OUTLOOKED THE NORTHWEST QUADRANT FOR
EXCESSIVE RAINFALL. THE HEAVIES RAINFALL LOOKS TO BE NORTH OF THE
AREA AT THIS TIME. AT THIS TIME...PLAN ON NOT ISSUING A FLASH FLOOD
WATCH CONSIDERING THE ABOVE REASONING AND INPUT FROM SURROUNDING
OFFICES. HOWEVER...DAY SHIFT WILL NEED TO REASSESS THIS. WILL HAVE
HEAVY RAINFALL MENTIONED IN THE ZONES AND HWO.

WITH CLOUD COVER AND UNFAVORABLE WINDS...WENT NEAR TO SLIGHTLY
COOLER THAN GUIDANCE.

WEDNESDAY/WEDNESDAY NIGHT...THE RIGHT REAR QUADRANT AFFECTS MOST OF
THE FORECAST AREA...ESPECIALLY THE EASTERN TWO THIRDS...THROUGH THE
DAY. IF 12Z POSITION MENTIONED MENTIONED ABOVE IS REALIZED...THEN
POPS MAY HAVE TO BE RAISED MORE. HOWEVER...DID RAISE POPS FOR THIS
TIME PERIOD. THE BEST LIFT DOES LOOK TO REMAIN OVER THE EAST AND
SOUTHEAST HALF AND WILL HAVE THE HIGHEST POPS THERE. BELIEVE THE
HEAVY RAINFALL THREAT WILL BE TO THE EAST OF THE AREA BY THIS TIME.
COOLED OFF MAXES MORE...AND COULD NOT COOL OFF AS MUCH AS WANTED TO
KEEP WITHIN COLLABORATION. GUIDANCE HAS GONE COOLER WITH THE 2 METER
TEMPERATURE BEING CONSISTENT AND SIMILAR AND ALSO COOLER FOR THE LAST
TWO DAYS. MAXES MAY NEED TO LOWERED MORE.

THURSDAY/THURSDAY NIGHT...RAISED POPS DURING THE DAY TO ACCOUNT FOR
SLOWER MOVEMENT. AGAIN IF SLOWEST MODEL SOLUTIONS ARE CORRECT...THEY
MAY NEED TO BE RAISED EVEN MORE. ALSO KEPT MAXES BELOW GUIDANCE.
PRECIPITATION LOOKS TO END...HOPEFULLY...DURING THE NIGHT. WINDS
WILL BE LIGHT AND WILL PROBABLY HAVE A LOT OF WET GROUND. SO
INSERTED SOME PATCHY FOG.

FRIDAY AND SATURDAY...NO CHANGES WERE MADE.

AVIATION...IFR CEILINGS AND POSSIBLE FOG WILL CAUSE PROBLEMS OVER
MOST OF THE AREA THROUGH THE MORNING. THEN SCATTERED TO NUMEROUS
THUNDERSTORMS WILL CAUSE CONDITIONS TO BE AT LEAST MVFR DURING THE
LATE AFTERNOON AND NIGHTTIME HOURS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR KSZ001-002.

NE...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NEZ079-080.

CO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COZ090.

&&

JOHNSON/BULLER
Hazardous weather outlook, Jun 12, 10:24 AM MDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1024 AM MDT TUE JUN 12 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1024 AM MDT TUE JUN 12 2007 /1124 AM CDT TUE JUN 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS AND HEAVY RAIN TODAY AND
TONIGHT FOR THE ENTIRE REGION. A STRONG AND SLOW MOVING LOW
PRESSURE SYSTEM IS ENTERING THE REGION AND IS EXPECTED TO STALL
OVER THE REGION FOR THE NEXT 24 HOURS. THIS SYSTEM WILL CAUSE
SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP. SOME OF THESE
THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS..AND AN ISOLATED TORNADO. A FLOOD WATCH HAS BEEN ISSUED
THROUGH TOMORROW MORNING FOR YUMA COUNTY COLORADO...DUNDY AND
HITCHCOCK COUNTIES IN NEBRASKA... AND CHEYENNE AND RAWLINS
COUNTIES IN KANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BEGINNING OF
THE WEEK. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

JOHNSON

In the hours before

Special weather statement, Jun 12, 9:46 AM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
946 AM MDT TUE JUN 12 2007

COZ091-121615-
KIT CARSON COUNTY-
946 AM MDT TUE JUN 12 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 941 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTH OF VONA...AND MOVING NORTH AT 25
MPH. ANOTHER STORM LOCATED 3 MILES WEST OF BURLINGTON WILL BE
CAPABLE OF PRODUCING DIME SIZE HAIL...IT IS ALSO MOVING NORTH AT 25
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 401 AND 446.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 171 AND 211.

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:39 PM MDTSevere Thunderstorm WarningGLDYuma36 min
Jun 12, 9:12 AM MDTFlash Flood WatchGLDYuma33 hr
Jun 12, 9:55 AM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson49 min
Jun 12, 10:42 AM MDTSevere Thunderstorm WarningGLDKit Carson48 min
Jun 12, 11:08 AM MDTTornado WarningGLDYuma67 min

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.